Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 83, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 24, 2019, 5:23 AM CDT for Juneau County, Wisconsin. It took effect at Jul 24, 2019, 6:35 AM CDT. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 5:23 AM CDT (10:23 UTC)
- In effect from
- Jul 24, 2019, 6:35 AM CDT
- Expired
- Jul 25, 2019, 11:23 PM CDT
- In force
- 41 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
053 WGUS43 KARX 241023 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 523 AM CDT Wed Jul 24 2019 .Minor flooding on the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-242223- /O.NEW.KARX.FL.W.0083.190724T1135Z-190725T2300Z/ /NCAW3.1.ER.190724T1135Z.190724T1800Z.190725T0500Z.NO/ 523 AM CDT Wed Jul 24 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Yellow River at Necedah. * until Thursday evening. * At 4:30 AM Wednesday the stage was 14.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage early this morning to near 15.1 feet by afternoon. The river will then fall below flood stage by early Thursday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
5 follow-up statements
658 WGUS83 KARX 241524 FLSARX Flood Statement National Weather Service La Crosse WI 1024 AM CDT Wed Jul 24 2019 .Flood warnings continue along the Kickapoo River from Gays Mills to Steuben and along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC023-250624- /O.CON.KARX.FL.W.0078.000000T0000Z-190725T1424Z/ /GMIW3.2.ER.000000T0000Z.190722T1230Z.000000T0000Z.NO/ 1024 AM CDT Wed Jul 24 2019 The Flood Warning continues for The Kickapoo River at Gays Mills. * until Thursday morning...Or until the warning is cancelled. * Flood stage is 13.0 feet. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. && LAT...LON 4336 9081 4327 9082 4328 9086 4337 9085 $$ WIC023-250624- /O.EXT.KARX.FL.W.0071.000000T0000Z-190726T0224Z/ /STEW3.2.ER.190721T2045Z.190723T0300Z.190725T0824Z.NO/ 1024 AM CDT Wed Jul 24 2019 The Flood Warning continues for The Kickapoo River at Steuben. * until Thursday evening...Or until the warning is cancelled. * At 9:45 AM Wednesday the stage was 12.9 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Thursday morning. * Impact...At 13.0 feet...Bridge Street near the gage begins to flood and Highway 179 may be threatened. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$ WIC057-250624- /O.EXT.KARX.FL.W.0083.000000T0000Z-190726T0400Z/ /NCAW3.1.ER.190724T0957Z.190724T1800Z.190725T1000Z.NO/ 1024 AM CDT Wed Jul 24 2019 The Flood Warning continues for The Yellow River at Necedah. * until Thursday evening...Or until the warning is cancelled. * At 9:30 AM Wednesday the stage was 15.7 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.8 feet by today. The river will fall below flood stage Thursday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
317 WGUS83 KARX 242347 FLSARX Flood Statement National Weather Service La Crosse WI 647 PM CDT Wed Jul 24 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC023-250017- /O.CAN.KARX.FL.W.0078.000000T0000Z-190725T1424Z/ /GMIW3.2.ER.000000T0000Z.190722T1230Z.000000T0000Z.NO/ 647 PM CDT Wed Jul 24 2019 The Flood Warning is cancelled for The Kickapoo River at Gays Mills. * Flood stage is 13.0 feet. * Forecast...The river is forecast below flood stage with a maximum value of 11.7 feet Thursday morning. $$ WIC023-251446- /O.EXT.KARX.FL.W.0071.000000T0000Z-190726T0130Z/ /STEW3.2.ER.190721T2045Z.190723T0300Z.190725T0730Z.NO/ 647 PM CDT Wed Jul 24 2019 The Flood Warning continues for The Kickapoo River at Steuben. * until Thursday evening...Or until the warning is cancelled. * At 5:45 PM Wednesday the stage was 12.5 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Thursday morning. * Impact...At 12.5 feet...Water reaches the bottom support beams of the bridge. && LAT...LON 4327 9082 4308 9085 4306 9092 4315 9091 4328 9086 $$ WIC057-251446- /O.EXT.KARX.FL.W.0083.000000T0000Z-190726T0800Z/ /NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T1400Z.NO/ 647 PM CDT Wed Jul 24 2019 The Flood Warning continues for The Yellow River at Necedah. * until late Thursday night...Or until the warning is cancelled. * At 5:30 PM Wednesday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Thursday morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ MEA
918 WGUS83 KARX 250752 FLSARX Flood Statement National Weather Service La Crosse WI 252 AM CDT Thu Jul 25 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC023-250822- /O.CAN.KARX.FL.W.0071.000000T0000Z-190726T0130Z/ /STEW3.2.ER.190721T2045Z.190723T0300Z.190725T0500Z.NO/ 252 AM CDT Thu Jul 25 2019 The Flood Warning is cancelled for The Kickapoo River at Steuben. * At 1:45 AM Thursday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 12:00 AM Thursday. * Forecast...The river will continue to fall to 10.1 feet by Friday morning. $$ WIC057-252252- /O.CON.KARX.FL.W.0083.000000T0000Z-190726T0800Z/ /NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T1400Z.NO/ 252 AM CDT Thu Jul 25 2019 The Flood Warning continues for The Yellow River at Necedah. * until late tonight...Or until the warning is cancelled. * At 1:30 AM Thursday the stage was 15.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by this morning. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$
745 WGUS83 KARX 251330 FLSARX Flood Statement National Weather Service La Crosse WI 830 AM CDT Thu Jul 25 2019 .Minor flooding continues along the Yellow River at Necedah. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-260429- /O.EXT.KARX.FL.W.0083.000000T0000Z-190726T1500Z/ /NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T2100Z.NO/ 830 AM CDT Thu Jul 25 2019 The Flood Warning continues for The Yellow River at Necedah. * until Friday morning...Or until the warning is cancelled. * At 7:30 AM Thursday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. && LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009 $$ CA
022 WGUS83 KARX 260424 FLSARX Flood Statement National Weather Service La Crosse WI 1123 PM CDT Thu Jul 25 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... weather.gov/lacrosse. && WIC057-260453- /O.CAN.KARX.FL.W.0083.000000T0000Z-190726T1500Z/ /NCAW3.1.ER.190724T0957Z.190724T1415Z.190725T2045Z.NO/ 1123 PM CDT Thu Jul 25 2019 The Flood Warning is cancelled for The Yellow River at Necedah. * At 10:30 PM Thursday the stage was 14.7 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 3:45 PM Thursday. * Forecast...The river will continue to fall to 13.1 feet by Saturday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 24, 2:46 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 24, 2:46 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 246 AM CDT Wed Jul 24 2019 .SHORT TERM...(Today and tonight) Issued at 246 AM CDT Wed Jul 24 2019 Relatively quiet and seasonable mid-summer weather will continue today and tonight as broad surface ridging shifts eastward into Mississippi Valley/Great Lakes. Much like yesterday, isolated diurnal showers/storms may develop, primarily east of the MS River where 24.00Z HREF mean SBCAPEs rise to 1000-1500 J/kg during the afternoon with minimal capping. Given negligible upper support, expect any activity to die off by early evening. 925 mb temps inch up slightly today, supporting highs in the upper 70s to mid/upper 80s across the area with lows tonight in the upper 50s to low 60s. .LONG TERM...(Thursday through Tuesday) Issued at 246 AM CDT Wed Jul 24 2019 On the large scale, a zonal flow pattern with periodic shortwave troughs will provide several opportunities for showers/storms late this week into early next week. One shortwave trough is forecast to approach on Thursday. Will likely see some increase in mid/high clouds as well as diurnal cumulus, but with increasing mid-level temps/weak instability and the stronger moisture transport directed west of the area ahead of a stronger upper trough/cold front, expect higher precip chances to remain west of the area. A few showers/storms could approach mainly northern/western areas Thursday night/early Friday, though. Otherwise, with the upper trough passing across southern Canada late Fri/Fri night, the bulk of the synoptic lift/moisture transport looks to stay north of the area, so only have low rain chances, mainly north Friday evening. Increasing warm/moist advection with breezy southwest surface flow will result in modestly higher humidity levels on Friday with highs in the 80s. A series of shortwave troughs will continue to slide across the area this weekend. Saturday looks quite warm with the ECMWF indicating 925 mb temps pushing 25C. Highs in the mid 80s to low 90s are expected. Although confidence isn't terribly high at this point, the highest chances for showers/storms may occur Sunday/Sunday night as a few shortwave troughs finally drag the cold front southeast through the area. Canadian high pressure will build in behind the front early next week with a cooler, drier airmass settling across the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1103 PM CDT Tue Jul 23 2019 A brief period of MVFR to IFR conditions are possible in BR at KLSE early Wednesday morning, otherwise VFR conditions are expected through the TAF period. An isolated shower or thunderstorm cannot be ruled out Wednesday afternoon at KLSE, otherwise high pressure will provide quiet weather. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...JM AVIATION...Wetenkamp
Hazardous weather outlook, Jul 24, 3:45 AM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 345 AM CDT Wed Jul 24 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-251200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- 345 AM CDT Wed Jul 24 2019 This Hazardous Weather Outlook is for portions of northeast Iowa and southeast Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday night through Friday and again Saturday night through Sunday night. It is too early to determine any risk of severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-032>034-041>044-053>055-061-251200- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 345 AM CDT Wed Jul 24 2019 This Hazardous Weather Outlook is for portions of southwest through central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon. Severe weather is not expected. Flooding continues for a few locations along area rivers in western Wisconsin. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday night through Friday night and again Saturday night through Monday. It is too early to determine any risk of severe weather. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Special weather statement, Jul 24, 2:50 AM CDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service La Crosse WI 250 AM CDT Wed Jul 24 2019 WIZ017-029-034-241200- Taylor-Clark-Jackson- Including the cities of Medford, Neillsville, and Black River Falls 250 AM CDT Wed Jul 24 2019 ...Patchy dense fog early this morning... Patchy dense fog has developed across portions of central Wisconsin early this morning, reducing visibility to 1/4 mile or less in some areas. The fog will dissipate shortly after sunrise. If you encounter dense fog while traveling early this morning, slow down and use low beam headlights.
Special weather statement, Jul 24, 3:14 AM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service La Crosse WI 314 AM CDT Wed Jul 24 2019 WIZ032-033-041>044-053>055-061-241200- Buffalo-Trempealeau-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- Including the cities of Alma, Arcadia, Whitehall, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 314 AM CDT Wed Jul 24 2019 ...Patchy dense fog early this morning... Patchy dense fog has developed across portions of central and southwest Wisconsin early this morning, reducing visibilities to 1/4 mile or less in some areas, especially river valleys. The fog will begin to dissipate after 7 AM. If you encounter dense fog while traveling early this morning, slow down and use low beam headlights.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:51 PM CDT | Special Weather Statement | ARX | Crawford, Vernon | 54 min |
| Jul 24, 6:21 PM CDT | Special Weather Statement | ARX | Juneau | 24 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.